Paraffin

What is Paraffin?

It is a white or colorless solid.It is also present as liquid form ie liquid paraffin.It is used as a lubricant and also in cosmetic products as a moisturizer.Medically it is used in treatment of psoriasis. Thanks

Questions and answers on "Paraffin"

Skin over my nuckles is getting very rough from past 3 days
All the other body parts skim is totally fine
But this is type of rotten

doctor1 MD

Brief Answer:
Apply cream containing white soft paraffin

Detailed Answer:
Hi
Thanks for being at healthcaremagic
If I was your treating doctor I would recommend you to apply a cream containing white soft paraffin on the knuckles 3-4 times in a day.
Various brands available in the market are...

Read Full Thread   Ask a Doctor Now

my skin on my penis side not the head part but on the side espcailly the right side gets really red...does not hurt but its just very dry...is there anything like coca butter our something i can put on it to help this problem....thanks

doctor1 MD

Brief Answer:
Use moisturizing cream containing cocoa butter or white soft paraffin

Detailed Answer:
Hi,
Thanks for being at HealthcareMagic,

To treat dryness on the penile skin you can use a moisturizing cream containing cocoa butter or white soft paraffin on the affected areas 2-3 times in a...

Read Full Thread   Ask a Doctor Now

My skin is very dry. so now in winter iam facing too much with my skin specially my leg and hand. Dry skin start coming out .

doctor1 MD

Brief Answer:
Apply white soft paraffin and light liquid paraffin

Detailed Answer:
Hi
Thanks for being at healthcaremagic
I can understand your concern as it is common problem in many individuals during winters.

First and foremost don't use soap for bathing instead use some soap free body wash...

Read Full Thread   Ask a Doctor Now

In the last two days, I have experienced cramping and cannot have a normal bowel movement. When something will pass, it is coagulated me shy blood. I have never had this type of thing before. Any suggestions? I was thinking about an enema and then a colonoscopy.

doctor1 MD

Brief Answer:
Take this line of action. It's practical.

Detailed Answer:
Dear Cmconnelly831,

1. There are various problems that can occur in the bowels that give rise to
coagulated blood like you are describing.
2.The inspissated feces can be removed by a paraffin based laxative.
3.Do not use...

Read Full Thread   Ask a Doctor Now

I have been experiencing spots (discoloration) on my scalp, nose, face, chest, arm, stomach and back; these spots do not itch but keep spreading. I have tried several medications (tablets and creams: Nizoral Shampoo, Ketonazole Cream, Griseofulvin Tablets, Itraconazole 100mg Capsule) but no improvement. Finally decided to have a skin biopsy and the investigation/result shows Lichen Sclerosus. What's the meaning, cause and treatment options/medications? Thanks,

doctor1 MD

Brief Answer:
Chronic disease, cause unknown, no permanent treatment available

Detailed Answer:
Hi
Thanks for being at healthcaremagic
I am Dr Asmeet Kaur Sawhney, a dermatologist.
I have gone through your complaints and lichen sclerosus is a chronic connective tissue disease of the skin...

Read Full Thread   Ask a Doctor Now

After shoveling snow my toes felt itchy then some felt/seem swollen. Do I need to get to a hospital or is there something I can do here at home? If a response was emailed to me, I haven't received it yet. I wanted to let you know the swelling seems to be gone now or almost gone. I'm going to take an advil and would a paraffin treatment be a good idea? Is it just a matter of keeping the toes warm although I didn't feel cold while I was outside. I was pretty warm since I made sure to dress properly.

doctor1 MD

Brief Answer:
Please find detailed answer below

Detailed Answer:
Hi Gsanti1,
Thanks for writing in to us.

Nice to know that the swelling in your toes have gone. The weather in New Jersey is too cold and with the approaching snow storm, it might just get worse. Sometimes you just don't realize how...

Read Full Thread   Ask a Doctor Now

yes, all of a sudden, i had a small area of my lip show up like kinda rough. i put
alcohol on it which dryes it out.

doctor1 MD

Brief Answer:
Cortisone cream & moisturising cream

Detailed Answer:
Hi
Thanks for being at HealthcareMagic
It could be cheilitis which is inflammation of the lip.
If I was your treating doctor I would recommend you to apply topical steroid like cortisone cream on the affected rough area twice...

Read Full Thread   Ask a Doctor Now

Hello,
I am xxxxxxxxx I have been battling dry lips for the past two years. Two months ago I got this rashes kind of redness in my lower lips for which I consulted doctors in this forum as well as personally they said it could be allergy or some bacterial infection and gave me antibiotic for one week and cetrizine for two weeks followed by hydrocortisone acetate cream to be applied on affected area. It got better in one week . I used to apply Vaseline in huge amounts after this episode I completely stopped. XXXXXXX and only apply them when the lips are extremely flaky and dry . Last two days the lower lips towards the vermillion border I could see small pimples like only this when I touch it looks more of a split or scratch rather than a bump . It is not painful but the appearance is very scary . I am so scared of herpes that I had taken two tests from different centre six months ago and both came negative . I have had no lip kiss nor drank anybody's left over water or juice . I am sending you pictures taken today please help me

doctor1 MD

Brief Answer:
Doesn't look like herpes infection, seems to be irritant reaction

Detailed Answer:
Hi
Thanks for being at HealthcareMagic
I have gone through your complaints as well as reviewed the attached photographs.
It doesn't look like herpes infection.
It seems to be an irritant reaction to...

Read Full Thread   Ask a Doctor Now

fingernails split/chipped/broken very frequent now. It did not happen a lot until this summer. Now it happens two to five times a day.

doctor1 MD

Brief Answer:
Tablet biotin 10 mg and moisturizing cream

Detailed Answer:
Hi
Thanks for being at HealthcareMagic,

As per your complaints, you seem to be having brittle nails.
It is usually associated with biotin deficiency.

I would recommend you to take tablet biotin 10 mg once daily for 3 months...

Read Full Thread   Ask a Doctor Now

I've developed some patches of dry skin on my shoulders and back. Even with moisturizers, they continue to show. They are not especially itchy.

doctor1 MD

Brief Answer:
Upload picture

Detailed Answer:
Hi Jdsiv3
Thanks for being at healthcaremagic
Your history points towards dry eczema but I would recommend you to upload photos of those dry patches for proper evaluation.
Regards
Dr...

Read Full Thread   Ask a Doctor Now

Recent questions on  Paraffin

doctor1 MD

I woke up this morning feeling internal pain in my anus. I thought it was because I have not been to the Toilet, So I took Liquid Paraffin to soften my bowel we I eventually go to the toilet. But on going to the toilet I found out that my stool was OK and I felt free, but after 5 - 6 mins. I start to feel this pain most especially when am sitting down. I have taken time to look at my anus but there is no swollen or rash just that pain. Though early this year I had this issue of stool blood when ever I go to the toilet but my friend who is a pharmacist told me to take Liquid Paraffin, fruits, fiber and a whole lot of fluid which I have been doing and everything has been OK till this morning. So please am really troubled and I hope its not Pile.

doctor1 MD

I have excessisve cracking on my heals and is painful to walk most days. 4 months ago, my foot doctor recommended a regimen of the following but condition is not improving. nightly: Aquaphor ointment apply to heals and sleep with socks 2xweekly:...

doctor1 MD

My 5 year old daughter has had this rash on her bottom (cheeks and back of upper leg) since last Wednesday. No where else on body. Called doc and they said yeast infection (They didn't see her, just by description). Two days ago, it still wasn't...

doctor1 MD

Hi I have a rash that I can't kick its on my hands fingers was on the palms and cracked and painful, I have it on my arms now and on the bottom parts of my legs and ankles and a spot on the sides of the bottoms of feet I don't no what it is

doctor1 MD

after my delivery on 1 nov 2011 i m having pain while passing stool and stools are so hard and largeits very painful i have tried to get rid ad of it by having papaya, lot of water,psyllium husk ,paraffin etc.but nothing is working what to do pls advise.i m 26 years old from hyderabad

doctor1 MD

What are the after effects if a baby of 17 months drank paraffin, I took him to the hospital and he was there one night for conservation but he now seems sick, he had a runny nose before so how do i know its just flu and if its the paraffin that is having an affect on him

doctor1 MD

I am suffering from papular amyloidosis and having rashes on both the legs, hips, over back from last 2 years. Doctor prescribed Ointment Propysalic NF, Liquid Paraffin,cap Megafit and tab Vozet. I used these for one month, there is bit improvement but not fully cured, shall i continue the same medicine if so for how long?

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Lab Tests
Related Medical Topics